Opium and opiates are highly addictive drugs. Not only are these narcotics highly addictive, but it is also easy for a person to develop tolerance to.
A drug-tolerant person will require a greater dose of the drug that what he was taking before just to achieve the same “high.” Poisoning due to the alkaloids and their derivatives that are present in the drugs is also very possible.
Because of these, it is important that the patient be treated as soon as possible for opium addiction. Treatments for opium addiction, however, might include the following withdrawal symptoms:
Nausea, vomiting, and diarrhea
The gastrointestinal tract becomes unstable due to the withdrawal of the previous effects manifested by the drug on the body. The person may experience an uneasy feeling leading to vomiting and diarrhea. Because to these problems, the person may also loss his appetite in eating that would lead to a dramatic loss in weight.
Sweating and muscle spasms
Once the body needs to adjust to the detoxification process, it starts to seek the previous effects of the drugs. This imbalance in the body can lead to involuntary movements in the muscle and uncontrollable changes in the nervous system, including sweating and cramps.
The loss of drug in the body can lead the person to mood swings. At one point the person will feel anxious and uneasy. At another point, he will experience depression and wouldn’t want to interact with other people. Sleeping problems may also be experienced by a person abstaining from the drug.
The person may experience lack of sleep as he undergoes his treatments.